Archives of the Turkish Society of Cardiology
Can atorvastatin calcium cause asymptomatic hypercalcemia? [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 2014; 42(7): 662-666 | DOI: 10.5543/tkda.2014.05995

Can atorvastatin calcium cause asymptomatic hypercalcemia?

Suleyman Hilmi Ipekci1, Suleyman Baldane1, Mehmet Sozen2, Levent Kebapcilar1
1Department of Internal Medicine, Division of Endocrinology and Metabolism, Selcuk University Faculty of Medicine, Konya
2Department of Internal Medicine, Selcuk University Faculty of Medicine, Konya

The use of statins may have unnatural effects. A 54-year-old woman was admitted to the hospital with an incidental finding of hypercalcemia (10.8 mg/dL). There was no disease other than hyperlipidemia, and the patient had been on a course of atorvastatin calcium 10 mg for 1.5 years. A workup investigation to diagnose the cause of hypercalcemia was completed. The investigation did not reveal any pathological diseases that may have caused the hypercalcemia. The hypercalcemia resolved after atorvastatin- calcium was stopped, and the patient developed hypercalcemia shortly after the initiation of the atorvastatin calcium. Here, we report a clinical case of recurrent hypercalcemia possibly induced by atorvastatin calcium administration.

Keywords: Atorvastatin, hypercalcemia, deoxypyridinoline.

How to cite this article
Suleyman Hilmi Ipekci, Suleyman Baldane, Mehmet Sozen, Levent Kebapcilar. Can atorvastatin calcium cause asymptomatic hypercalcemia?. Turk Kardiyol Dern Ars. 2014; 42(7): 662-666

Corresponding Author: Levent Kebapcilar, Türkiye
© Copyright 2019 Archives of the Turkish Society of Cardiology
LookUs & Online Makale